Europhys. Lett.
Volume 75, Number 5, September 2006
Page(s) 730 - 736
Section The physics of elementary particles and fields
Published online 04 August 2006
Europhys. Lett., 75 (5), pp. 730-736 (2006)
DOI: 10.1209/epl/i2006-10191-8

On $\mth{d=4}$ Yang-Mills instantons in a spherically symmetric background

Y. Brihaye1 and E. Radu2

1  Physique-Mathématique, Université de Mons-Hainaut - Mons, Belgium
2  Department of Mathematical Physics, National University of Ireland Maynooth, Ireland

received 19 May 2006; accepted in final form 18 July 2006
published online 4 August 2006

We present arguments for the existence of self-dual Yang-Mills instantons for several spherically symmetric backgrounds with Euclidean signature. The time-independent Yang-Mills field has finite action and a vanishing energy momentum tensor and does not disturb the geometry. We conjecture the existence of similar solutions for any nonextremal SO(3)-spherically symmetric background.

12.10.-g - Unified field theories and models.
11.15.-q - Gauge field theories.

© EDP Sciences 2006